Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 21, 2017, 11:39 AM EDT for Miami-Dade County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2017, 11:39 AM EDT (15:39 UTC)
- Expired
- Jul 21, 2017, 12:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 15 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752
WWUS82 KMFL 211539
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
1139 AM EDT FRI JUL 21 2017
FLZ071>074-173-211630-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1139 AM EDT FRI JUL 21 2017
...Significant Weather Advisory for 45 to 55 mph winds for northern
Miami-Dade and south central Broward Counties Until 1230 PM EDT...
* At 1137 AM EDT...Doppler radar was tracking an area of strong
thunderstorms along a line extending from 9 miles northwest of
Miccosukee Resort to The Redland...and moving northeast at 20 mph.
* The primary impacts will be gusty winds of 45 TO 55 mph. These
winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
* LOCATIONS IMPACTED INCLUDE...
Miami, Hialeah, Pembroke Pines, Miramar, Davie, Miami Beach, Coral
Gables, Key Biscayne, South Miami, Homestead General Airport, Miami
Gardens, The Redland, Virginia Key, Kendall, Weston, North Miami,
Doral, Miami Lakes, Cooper City and Hialeah Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2564 8008 2560 8020 2546 8064 2579 8076
2612 8031 2565 8008
TIME...MOT...LOC 1537Z 239DEG 20KT 2584 8062 2557 8049
$$
SIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 8:11 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 21, 8:11 AM EDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Miami FL 811 AM EDT Fri Jul 21 2017 .AVIATION... Active weather looks possible through most of the day, and with the storm motion from the southwest, convection will be pushed towards the east coast TAF sites. Thunderstorms should hold off through at least mid morning, but SHRA may be possible, except for the Gulf coast where TSRA/VCTS is possible as cells move onshore. While VFR is forecast, some localized IFR is possible under heavy showers and storms. Convective activity should diminish this evening. && .UPDATE... Have updated the forecast with the latest hi-res and synoptic model data. The new runs have slightly reduced PoPs through the day, as well as chances for thunderstorms, but still remain mostly in the high end chance category. Storm motion is from the southwest this morning, which should keep the Atlantic coast drier first thing this morning, but should cause more activity for the Atlantic metro areas by late morning into early afternoon. Otherwise, only tweaked other forecast parameters to account for current conditions. && .PREV DISCUSSION... /issued 310 AM EDT Fri Jul 21 2017/ DISCUSSION... Short Term (Today-Sunday)...models depict a mid level trough located across the eastern seaboard, which combined with the western edge of a high pressure cell over the west Atlantic will keep a generally light southerly flow over South Florida today. This weather regime will result in continuing deep tropical moisture advection from the Caribbean and the Gulf of Mexico, supporting numerous showers and thunderstorms this afternoon. Best chances of rain reside over interior areas, but a few strong storms are certainly possible over the Atlantic metro areas. Little changes can be seen on model guidance for the rest of the weekend, with a good general consensus of having a mid level closed low developing at the base of the aforementioned trough later today, which cuts off and drifts to the southwest as it dissipates. Meanwhile, a drier air mass is also expected to filter into the region, bringing a decrease in shower activity and fewer thunderstorms. Winds also shift to a more easterly/southeasterly regime as a sfc ridge expands across the western Atlantic and into the state. Therefore, a more typical summertime Florida weather pattern should return for the rest of the weekend. Expect showers and thunderstorms developing along the Atlantic and Gulf coast sea breezes during the late morning and then pushing inland during the afternoon. Long term (Sunday night-Thursday)...deep ridging establishes next week with mainly east to southeasterly flow over South Florida. Generally dry conditions will prevail during the long term, except for periods of scattered showers and thunderstorms each afternoon and early evening as sea breezes develop. Temperatures will remain near normal values throughout the forecast period. MARINE... Scattered to numerous showers and thunderstorms will continue to affect the Atlantic and Gulf coastal waters today, with south/southeasterly winds in the 10 to 15 knots range at times. Winds then shift to the east/southeast by early next week. Wave heights will be 3 feet or less across the Atlantic and Gulf coastal waters. Brief periods of rough seas and gusty winds will accompany any thunderstorm that forms. AVIATION... Isolated showers, with a few rumbles of thunder, will begin to develop over the waters along the east coast around 10Z and transition to VCTS by mid morning. Light south southeast winds will prevail along the east coast, and a Gulf breeze along the west coast. VCTS conds are expected to develop during the afternoon, due to sea breeze interaction. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 91 77 92 77 / 60 40 50 30 Fort Lauderdale 90 78 90 79 / 40 30 40 20 Miami 91 78 91 79 / 50 20 40 20 Naples 90 77 92 77 / 50 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...13 DISCUSSION...17/AR MARINE...17/AR AVIATION...13
Hazardous weather outlook, Jul 21, 9:30 AM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 930 AM EDT Fri Jul 21 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 220130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 930 AM EDT Fri Jul 21 2017 ...THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY... ...POOR DRAINAGE FLOODING POSSIBLE WITH HEAVIER RAINFALL... ...WATERSPOUTS POSSIBLE OVER LOCAL WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms are forecast to develop across South Florida during the late morning hours, increasing in coverage across the interior and the the Atlantic coast metro during the afternoon and evening. The primary threats will be lightning, heavy rainfall, and gusty wind. Waterspouts: Waterspouts are possible over all the local waters today, primarily through the early afternoon hours. Flooding: Locally heavy rainfall may lead to poor drainage flooding in urbanized and low lying areas. The primary impact will be significant ponding of water on roadways. Hail: Small hail may be possible with any stronger thunderstorms across South Florida today. Wind: Thunderstorm wind gusts of 45 to 50 miles per hour is possible with any stronger thunderstorms today, especially in the eastern half of the region. Temperatures: Heat index values for the interior and west coast are forecast to reach between 105 to 107 this afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous thunderstorms are possible each day, with the greatest coverage shifting this weekend to interior and Gulf Coast in the afternoons and evenings. Frequent lightning, gusty winds, and torrential rainfall will be the primary hazards. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jul 21, 8:26 AM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
826 AM EDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM WATER SPOUT 17 NE OAKLAND PARK 26.34N 79.95W
07/21/2017 AMZ650 FL ASOS
A WATER SPOUT HAS BEEN REPORTED BY THE FORT LAUDERDALE
EXECUTIVE AIRPORT ASOS. THE WATER SPOUT IS LOCATED 17
MILES NE OF KFXE... OFFSHORE SOUTHERN PALM BEACH COUNTY.
&&
EVENT NUMBER MFL1700281
KELLYLocal storm report, Jul 21, 8:49 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
849 AM EDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM WATER SPOUT 17 NE OAKLAND PARK 26.34N 79.95W
07/21/2017 AMZ650 FL ASOS
A WATER SPOUT HAS BEEN REPORTED BY THE FORT LAUDERDALE
EXECUTIVE AIRPORT ASOS. THE WATER SPOUT IS LOCATED 17
MILES NE OF KFXE... OFFSHORE SOUTHERN PALM BEACH COUNTY.
THE WATERSPOUT BEGAN AT 814 AM EDT AND ENDED AT 842 AM
EDT.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER MFL1700281
KELLYLocal storm report, Jul 21, 10:47 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1047 AM EDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM WATER SPOUT 8 ESE FORT LAUDERDALE B 26.10N 79.98W
07/21/2017 AMZ651 FL BROADCAST MEDIA
WPLG SKY 10 REPORTED WATER SPOUTS OFFSHORE PORT
EVERGLADES. THERE WERE MULTIPLE WATER SPOUTS AT ONE
POINT.
&&
EVENT NUMBER MFL1700282
KELLYSpecial weather statement, Jul 21, 10:49 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 1049 AM EDT FRI JUL 21 2017 FLZ073-075-211530- Mainland Monroe FL-Inland Miami-Dade County FL- 1049 AM EDT FRI JUL 21 2017 ...Significant Weather Advisory for the development of funnel clouds and frequent to excessive lightning for northeastern Mainland Monroe and west central Miami-Dade Counties Until 1130 AM EDT... * At 1049 AM EDT...Doppler radar was tracking a strong thunderstorm with rotation, Capable of producing a funnel cloud 11 miles northwest of Pa-Hay-Okee Overlook, or 23 miles west of Homestead General Airport, moving northeast at 25 mph. * In addition, frequent to excessive lightning is occurring with this storm. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Shark Valley Obs Tower and Fortymile Bend. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. Funnel clouds occasionally touch down and produce tornadoes. Move indoors and stay away from windows. Stay tuned to NOAA weather radio and other local media for further details or updates. && LAT...LON 2541 8093 2559 8112 2586 8078 2566 8058 TIME...MOT...LOC 1449Z 227DEG 20KT 2554 8092 SI
Special weather statement, Jul 21, 11:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
1139 AM EDT FRI JUL 21 2017
FLZ071>074-173-211630-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1139 AM EDT FRI JUL 21 2017
...Significant Weather Advisory for 45 to 55 mph winds for northern
Miami-Dade and south central Broward Counties Until 1230 PM EDT...
* At 1137 AM EDT...Doppler radar was tracking an area of strong
thunderstorms along a line extending from 9 miles northwest of
Miccosukee Resort to The Redland...and moving northeast at 20 mph.
* The primary impacts will be gusty winds of 45 TO 55 mph. These
winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
* LOCATIONS IMPACTED INCLUDE...
Miami, Hialeah, Pembroke Pines, Miramar, Davie, Miami Beach, Coral
Gables, Key Biscayne, South Miami, Homestead General Airport, Miami
Gardens, The Redland, Virginia Key, Kendall, Weston, North Miami,
Doral, Miami Lakes, Cooper City and Hialeah Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2564 8008 2560 8020 2546 8064 2579 8076
2612 8031 2565 8008
TIME...MOT...LOC 1537Z 239DEG 20KT 2584 8062 2557 8049
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:22 AM EDT | Special Marine Warning | MFL | 38 min | |
| Jul 21, 10:24 AM EDT | Special Marine Warning | MFL | 96 min | |
| Jul 21, 10:41 AM EDT | Special Marine Warning | MFL | 49 min | |
| Jul 21, 10:49 AM EDT | Special Weather Statement | MFL | Monroe | 41 min |
| Jul 21, 11:41 AM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jul 21, 11:44 AM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jul 21, 11:45 AM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jul 21, 12:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jul 21, 12:22 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Jul 21, 12:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jul 21, 12:48 PM EDT | Special Weather Statement | MFL | Glades | 42 min |
| Jul 21, 12:50 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 40 min |
| Jul 21, 12:54 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jul 21, 12:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 21, 1:11 PM EDT | Special Marine Warning | MFL | 49 min | |
| Jul 21, 1:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 21, 1:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 16 min |
| Jul 21, 1:36 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.